MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 4.0/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367021
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo coronary balloon catheter was selected for treatment.After the balloon was inflated 4 times at max.16 bar, the sheath of the balloon has been destroyed.The balloon needed to be removed together with the guide.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the angiographic material provided was reviewed.The balloon was partially deflated in the as returned state with a rather large amount of contrast medium residue in the balloon and inflation lumen.Microscopic inspection revealed that the inner lumen is severely deformed in the balloon area, indicating application of a high tensile force.At the distal outer shaft the hydrophilic coating has delaminated over a length of about 75 mm.A severe axial oriented coating abrasion was observed proximal to the delaminated area which implies that a flat or mechanical deformable media has likely caused a dimensional conflict.Mir/atr spectroscopy confirmed that the instrument was coated according to specifications.The guidewire(s) and the guiding catheter used in the intervention were not returned for analysis.Review of the angiographic material did not lead to any further information regarding the nature of the complaint.The actual complaint event is not visible in the angiographic material provided.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspection.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
PANTERA LEO 4.0/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key10928976
Report Number1028232-2020-05218
Device Sequence Number2469804
Product Code LOX
UDI-Device Identifier07640130415799
UDI-Public07640130415799
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number367021
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08203072
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1